Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Mar 13, 2019, 3:17 AM CDT for 26 counties in Texas. It took effect at Mar 13, 2019, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2019, 3:17 AM CDT (08:17 UTC)
- In effect from
- Mar 13, 2019, 12:00 PM CDT
- Expired
- Mar 13, 2019, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
All 26 counties
Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 43 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.3 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749 WWUS74 KFWD 130817 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 317 AM CDT Wed Mar 13 2019 TXZ091>095-100>107-115>120-123-129>133-141-131630- /O.NEW.KFWD.WI.Y.0004.190313T1700Z-190314T0000Z/ /O.CON.KFWD.WI.Y.0003.000000T0000Z-190313T1200Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Rains-Eastland-Erath-Hood-Somervell-Johnson-Comanche- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Comanche, and De Leon 317 AM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect from noon today to 7 PM CDT this evening. * TIMING...Noon through 7 PM today. * WINDS...25 to 35 mph with gusts up to 45 mph. * IMPACTS...Light outdoor objects will easily be blown around and driving on east-west roads may be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ121-122-134-135-142>148-156>162-174-175-131200- /O.CON.KFWD.WI.Y.0003.000000T0000Z-190313T1200Z/ Kaufman-Van Zandt-Ellis-Henderson-Mills-Hamilton-Bosque-Hill- Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 317 AM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TIMING...Through 7 AM CDT Wednesday. * WINDS...25 to 30 mph with gusts 35 to 40 mph. * IMPACTS...Light outdoor objects will easily be blown around and driving on east-west roads may be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
2 follow-up statements
996 WWUS74 KFWD 131636 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1136 AM CDT Wed Mar 13 2019 TXZ091>095-100>107-115>120-123-129>133-141-140000- /O.CON.KFWD.WI.Y.0004.190313T1700Z-190314T0000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Rains-Eastland-Erath-Hood-Somervell-Johnson-Comanche- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Comanche, and De Leon 1136 AM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Noon through 7 PM today. * WINDS...25 to 35 mph with gusts up to 45 mph. * IMPACTS...Light outdoor objects will easily be blown around and driving on east-west roads may be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Dunn
421 WWUS74 KFWD 132359 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 659 PM CDT Wed Mar 13 2019 TXZ091>095-100>107-115>120-123-129>133-141-140100- /O.EXP.KFWD.WI.Y.0004.000000T0000Z-190314T0000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Rains-Eastland-Erath-Hood-Somervell-Johnson-Comanche- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Comanche, and De Leon 659 PM CDT Wed Mar 13 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... The Wind Advisory will be allowed to expire at 7 PM even though a few isolated locations will continue to experience elevated winds for a few more hours. Winds are expected to continue diminishing through the rest of the afternoon and into tonight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 13, 12:43 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 13, 12:43 AM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1243 AM CDT Wed Mar 13 2019 .AVIATION... /06Z TAFs/ Concerns - Gusty southeasterly winds continuing through the morning ahead of the line of storms. Timing of the squall line expected to sweep through all of North and Central Texas TAF sites. Windy conditions once again Wednesday afternoon. The strong low level jet, sampled by area radars, has shown very strong winds between 2000-5000 feet above the surface. KDYX was sampling winds of 70+ kts starting at around 4500 feet, meanwhile, KFWS had 60+ kts at around 3000 feet. Given decent moment transfer towards the ground, wind speeds as high as 45 kts have been reported mainly across North Texas. As mentioned above, these winds will continue given the presence of the strong LLJ remaining until the line of storms clears the region. A line of storms will approach the Dallas/Fort Worth area terminals from the west by 10Z, and clear the eastern TAF sites by 12Z. For Waco, a similar trend is expected with the line of storms arriving closer to 12Z. Along with the heavy rain, gusty winds can be expected with the storms. There continues to be a threat for damaging winds along the leading edge of the storms. While the heavy rain is occurring, cigs will likely decrease into the IFR category, but quickly return to MVFR once the storms move to the east. A brief lull in the windy conditions is expected mid to late morning before westerly winds pick up in in response to the deepening surface low across Oklahoma and Kansas. Winds in the afternoon will be gusting upwards of 30 kts, but given the southerly component, crosswind issues should be minimal to north- south oriented runways. Winds will decrease after sunset as the lower atmosphere decouples from the higher winds aloft. Skies will clear, leading to VFR conditions with a continuation of the southwesterly winds, albeit much lower wind speeds compared to the afternoon hours. Hernandez && .UPDATE... /Issued 1119 PM CDT Tue Mar 12 2019/ The main forecast update was to the very near term weather conditions as the winds have significantly increased through the late evening hours. A wind advisory is now in effect for all of North and Central Texas as sustained winds are now between 25-35 mph, with gusts as high as 50 mph. The windy conditions will continue through the night as the low level jet is expected to continue into early Wednesday morning. Otherwise, no changes were made to the overnight severe weather potential. As of 11pm Tuesday, the line extended from Lubbock to Midland to Fort Stockton in West Texas. This line is continuing to race to the east at around 50 mph. The main threat associated with the line of storms will be damaging winds, but an embedded tornado cannot be ruled out given the strong low level shear. A decrease in instability east of I-35 will likely lead to a slight weakening of the thunderstorms as they pass to the eastern half of North and Central Texas. Given the longevity of heavy rain in one particular location will likely be short, the flash flooding threat appears to be low. Low temperatures tonight will remain on the warm side east of I-35 as this area will not see the arrival of the cold front until Wednesday. For areas west of I-35, temperatures in the lower to mid 50s can be expected. Hernandez && .SHORT TERM... /Issued 342 PM CDT Tue Mar 12 2019/ /Tonight through Wednesday night/ Outside of some patchy drizzle, most precipitation has ended across the forecast area this afternoon. Stubborn low clouds have remained, with GOES-16 visible imagery only just now showing the first signs of some thinning out over the far southern counties. Temperatures there have warmed into the low 70s there, with low 60s elsewhere. After midnight tonight, a strong low level jet is expected to develop and move into the area from the west. Even with the low clouds remaining, the strength of 850mb winds at 50 to 70 knots will likely allow strong winds to mix down to the surface. Have issued a Wind Advisory for tonight through 7 AM CDT for the entire forecast area. The squall line should be racing into the forecast area beginning after 1 AM CDT, into and through the DFW Metroplex between 4 to 6 AM CDT and exiting eastern counties around 10 AM CDT. Ample deep layer shear and the above mentioned low level jet will bring the potential for 60 to 70 mph damaging winds as the primary severe threat. The lack of instability should temper the embedded tornado threat and also the hail potential with the line. Having said that, the squall line will be surface based and thus the damaging wind threat will continue through the I-35 corridor, before eventually waning across the far eastern zones. We will continue to monitor the possibility of higher instability tonight based on the temperature and dew point trends this evening. If instability is higher than expected, the possibility of tornadoes could increase so stay tuned to forecast updates. Despite the unseasonably high moisture content, the squall line will be moving fast enough across the area to prevent much in the way of flood or flash flooding threat outside of short term concerns in urban areas. Rainfall totals of about 1 to 1.5 inches are expected areawide. Stratiform rainfall will linger behind the line through the morning hours, and as the rainfall exits, southwest winds will increase to 20 to 30 knots behind the front tomorrow afternoon. Another wind advisory will be needed for that timeframe over most of the area. We will evaluate this later tonight since there will be a decent lull in the winds tomorrow morning behind the line of storms. Have bumped up temperatures from the blended guidance to be closer to MOS guidance as southwesterly flow and clearing skies behind the front should allow temperatures to reach the low to mid 70s areawide. 99 && .LONG TERM... /Issued 342 PM CDT Tue Mar 12 2019/ /Wednesday night though Tuesday/ After a windy and warm afternoon Wednesday behind the morning squall line, drier, cooler but continued windy conditions will prevail Wednesday night through Thursday. The clearing skies and increasing cold air advection will be offset by the breezy northwest winds, keeping overnight lows in the mid 40s to the lower 50s. Highs Thursday will be slightly below seasonal normals ranging from the the mid 50s in the northwest to the mid 60s in the southeast. The weather pattern over the Lone Star State will be relatively quiet on the weekend with westerly winds aloft and dry north to northeast low level flow. Temperatures will slowly warm through the weekend with decreasing cold air advection. However, the weekend will start out on the cold side with lows in the 30s Saturday morning and afternoon highs in the 50s. Sunday should be a bit warmer with highs in the lower 60s, but there will be more clouds around due to a passing shortwave trough. There should not be enough moisture in the lower atmosphere to support any precipitation with this disturbance. Brief subsidence will move in Sunday night ahead of another weak shortwave expected on Monday. This disturbance will also have very limited low level moisture to work with and will come through dry. Highs Monday will be in the 60s. Low level moisture will start a steady return Monday night through Tuesday with a developing low pressure system across the Northern Plains. The increase in moisture will result in more mild temperatures with highs ranging from the middle 60s to the lower 70s and lows in the 40s. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 52 61 38 54 36 / 5 0 0 0 0 Waco 50 63 39 56 36 / 5 0 0 0 0 Paris 52 59 36 53 33 / 5 0 0 0 0 Denton 50 60 36 54 33 / 5 0 0 0 0 McKinney 50 60 36 53 34 / 5 0 0 0 0 Dallas 54 62 39 55 38 / 5 0 0 0 0 Terrell 50 62 37 54 35 / 5 0 0 0 0 Corsicana 52 61 39 55 38 / 5 0 0 0 0 Temple 49 64 39 56 36 / 5 0 0 0 0 Mineral Wells 48 60 34 54 33 / 5 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT this morning for TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 08
Hazardous weather outlook, Mar 12, 10:24 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1024 PM CDT Tue Mar 12 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140330- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1024 PM CDT Tue Mar 12 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. A line of severe storms has developed across West Texas. This line will continue moving eastward through the night. Damaging winds will be the primary hazard, but a brief tornado can't be ruled out. Although the storms may produce heavy rain, the fast- moving nature of the line should limit flooding concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. At daybreak Wednesday morning, a line of strong thunderstorms may be ongoing east of the I-35 corridor. Gusty winds and frequent lightning will be the primary hazards. The storms will move east of the region by midday Wednesday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested after midnight tonight.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:05 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 70 min |
| Mar 13, 2:31 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 59 min |
| Mar 13, 2:39 AM CDT | Tornado Warning | FWD | Eastland | 36 min |
| Mar 13, 3:12 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker, Somervell | 78 min |
| Mar 13, 3:19 AM CDT | Special Weather Statement | FWD | Jack, Montague, Wise | 56 min |
| Mar 13, 3:29 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 61 min |
| Mar 13, 3:38 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Coryell, Erath, Hamilton, Lampasas and 1 more | 52 min |
| Mar 13, 4:08 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Johnson, Tarrant | 52 min |
| Mar 13, 4:41 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 49 min |
| Mar 13, 4:48 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 72 min |
| Mar 13, 5:00 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Grayson | 51 min |
| Mar 13, 5:02 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 10 min |
| Mar 13, 5:21 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 69 min |
| Mar 13, 5:23 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 54 min |
| Mar 13, 5:35 AM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 44 min |
| Mar 13, 5:45 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 60 min |
| Mar 13, 6:06 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar, Rains, Van Zandt | 51 min |
| Mar 13, 7:40 AM CDT | River Flood Warning | FWD | Dallas | 13 hr |
| Mar 13, 11:31 AM CDT | River Flood Warning | FWD | Denton | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.